MAUDE Adverse Event Report: MPRI ARCTIC FRONT ADVANCE® CARDIAC CRYOABLATION CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION

MPRI ARCTIC FRONT ADVANCE® CARDIAC CRYOABLATION CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Model Number 2AF284
Medical Device Problem Codes Device Contamination with Body Fluid (2317); Protective Measures Problem (3015)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continuation of d10: product id: 203cx, product type: coaxial umbilical cable.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a cryo ablation procedure, a system notice was received indicating that the safety system detected blood in the catheter handle, the injection was stopped and the vacuum disabled.The case continued and then a system notice was received indicating that the system detected a software error and stopped the injection.It was also reported that there was blood in the connection between the coaxial umbilical cable and balloon catheter.The balloon catheter and coaxial umbilical cable were replaced which resolved the issue. the case was completed with cryo. no patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Product event summary: the patient data files and the 2af284 balloon catheter with lot number 12005 were returned and analyzed.The patient file showed one application was performed using catheter number one identified as a 2af284 balloon catheter with lot number 12005 and that eleven applications were performed using catheter number two identified as a 2af284 balloon catheter with lot number 11914.The patient file showed system notice 50008 (the system has detected a software error and stopped the injection) during inflation at application number two.The failure file was not received.The balloon catheter was visually inspected and functionally tested.External visual inspection of the balloon, shaft, and handle segments was performed.External visual inspection of the balloon segment showed blood inside the balloon.The catheter smart chip data was downloaded and reviewed.Data indicated the catheter was used for one application on the reported event date.During functional testing, the console terminated the application and triggered system notice 50005 (a system notice was received indicating that the safety system detected fluid in the catheter and stopped the injection).Pressure testing and inspection of sub-components of the balloon, handle, and shaft segments was performed.Pressurizing of the outer balloon identified the outer balloon distal bond was leaking and detached from the shaft.During inspection of the handle segment, blood was observed inside handle.In conclusion, the reported issue of "visible blood" and system notice 50008 were confirmed through testing and the balloon catheter failed the returned product inspection due to outer balloon distal bond detachment.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ARCTIC FRONT ADVANCE® CARDIAC CRYOABLATION CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
MPRI
road 149 km 56.3
villalba PR 00766
Manufacturer (Section G)
MPRI
road 149 km 56.3
villalba PR 00766
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key19657515
Report Number2649622-2024-17478
Device Sequence Number12418193
Product Code OAE
UDI-Device Identifier00763000431532
UDI-Public00763000431532
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P100010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/07/2024
Device Model Number2AF284
Device Catalogue Number2AF284
Device Lot Number12005
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2024
Supplement Date Received by Manufacturer07/08/2024
Initial Report FDA Received Date07/02/2024
Supplement Report FDA Received Date08/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...
Patient SexUnknown